Doctor insights on:
Doc just switched me from 60mg Prozac to 200 Zoloft (sertraline). No taper of PZ, no titration to 200mg of Zoloft (sertraline). Stop P one day, start 200mg Z the next. OK Safe?
Wean If Possible: After taking an antidepressant then abruptly stopping it may cause "discontinuation syndrome" (a fancy term for withdrawal). Symptoms include dizziness, nausea, insomnia, anxiety, and electric brain shocks just to mention a few. If these symptoms occur you might think you are slipping back into depression and needlessly restart the med. Tapering is preferred. Always work closely with your md. ...Read more
Hi. Will sexual malfunction after using zoloft (sertraline) disappear after stop using it for months or it will remain for rest of my life?
It will disappear: -- if sertraline was the cause. However, it can be complicated, since anxiety and depression can also cause sexual dysfunction, and this can cloud the picture. If you still need a medication, you can work with your prescriber to find one that doesn't affect you with that side effect. ...Read more
I'm having bad reactions to 50mg Zoloft (sertraline). Dr said stop and referred me to someone else. Can I stop for 2 days until I talk with another Dr?
How long taken?: If you've been taking it for more than a few weeks, it might be wise to halve the dose for these two days to avoid w/drawal. Especially if you cold turkey and feel anything really bad - take 25mg then. Plan w/ the new Dr ahead about what to do if you're not pleased w/ a Rx. Also consider CBT therapy - no side effects and w/ meds it can reduce dose need. Best! ...Read more
Was takin olanzapine and got muscle spasms everywhere! They said it was anxiety? Come off olanzapine now they said try sertraline would it stop spasms
Discontinuation: Stopping an ssri abruptly can cause a "discontinuation syndrome" which can be very uncomfortable. People can experience this as physical symptoms, emotional symptoms, or both. It can be especially strong with any of the ssri's that have a short half-life (prozac / fluoxetine has the longest). Some physical symptoms are dizziness, especially with eye movements, electrical sensations in head, etc. ...Read more
Withdrawal: Technically, we use the term discontinuation syndrome to describe what happens on sudden withdrawal from sertraline or other ssri. Symptoms include irritability, lightheadedness, malaise, strange sensations (like electric shocks down the neck or back especially when turning your head), and GI distress. In my experience, it is helpful to take an occasional 1/4-1/2 pill to reduce these symptoms. ...Read more
Re enter. Started taking Zoloft (sertraline) 15 years ago for anxiety 5'4 192 lbs how can I lose this weight it is depressing should I stop Zoloft (sertraline)?
Zoloft (sertraline) and weight: Stopping zoloft (sertraline) without your physician's agreement may risk anxiety relapse. Also, stopping zoloft (sertraline) may not by itself change your weight. It may be more helpful to work on your anxiety with a psychologist or other therapist so that you have other methods to deal with anxiety, and change your personal exercise and food plans so that you begin losing weight. Personal trainers can help you also. ...Read more
If stopped suddenly,: The ssri's can cause a discontinuation syndrome that can make you feel like you have the flu for a week or so. It can also give you what my patients call brain zaps and the feeling that when you turn your head, it takes a second for your eyes to catch up. Why not taper it with your doctor's help? ...Read more
I started 50 mg Zoloft (sertraline) five days ago I have headaches and decreased in appetite increased in anxiety should I stop Zoloft (sertraline)?
Talk to your dr.: Don't do anything without talking to your dr. It can be hard starting a new medication but you need to be able to understand the side effects and the goal of the treatment. It sounds like you need help with this transition. Are you in therapy? Therapy can be very helpful with the problems that you describe. Good luck and best wishes. ...Read more
I want to stop taking sertraline 50 mg been on 2 weeks previously took mirtazapine for 3 months can I just stop?
Probably: In my experience most pts don't have a problem--if you are worried take 25mg for a week then stop ...Read more
Prescribed BUPROPION SR 100MG TABLETS (12 H) along with Zoloft (sertraline) 100MG, when I stop Zoloft (sertraline) can BUPROPION SR 100MG TABLETS (12 H) be taken alone?
Yes: But please only make medication changes under your physician or psychiatrist's supervision. Take care. ...Read more
Finally got diagnosed with GAD. Took Zoloft, (sertraline) but had to stop due to side effects. What's some other medications I can try for anxiety that are good?
Many different meds: Have been successfully used to treat GAD. Even within the class of medication, SSRIs (tells us which type of neurotransmitter is involved) that Zoloft (sertraline) falls, there are other alternatives that may be used. And if that class of medications isn't ideal, there are multiple other different types. Your best bet is to review this with your treating physician, as it helps to be more familiar with you. ...Read more
I'm on 30mg mirtazapine not suiting me so gp prescribed 50mg sertraline but said just stop taking mirtazapine and in two days start sertraline?
Discontinuation: If stopped, most antidepressants will cause discontinuation symptoms. Rarely dangerous (but somewhat worrysome), they are the reason why whenever possible is better to taper off slowly. Dizziness, anxiety, lightheadedness, and cold-like symptoms are the most classic presentation. Ask your dr before thinking of stopping meds. ...Read more
You should let your: Psychiatrist/ prescribing provider know asap. If this is the cause - the provider is likely to work at tapering you off and would likely consider a different medication. ...Read more
Under supervision: Discuss it with your physician to see what is safest for you. However 50mg is low enough to stop it without having to decrease the dose. ...Read more
5 days: 1/2 life is 1 day, 5 half life's to clear. Assuming you are a normal metabolier 5 days would pretty much do it. ...Read more
I've been on sertraline 50mg for 3 months now, I want to stop cause I'm better now. How can I stop?
Ask first: You should ask your dr to help you develop an exit plan, it s not only about discontinuation symptoms and doses, but rather also the fact that the original symptoms may come back. Mostly, if situations triggering depression/anxiety are still there and there was no psychotherapy. Usually, psychotherapy is used to monitor and ensure good results before stopping meds. Ask your dr. Best wishes. ...Read more
I feel like I've lost myself while being on Zoloft (sertraline) but I can't stop taking it what should I do?
Zoloft (sertraline): Not sure what dose u r taking & whether your symptoms started after increasing the dose, but I recommend reviewing those possibilities with your prescribing doctor to see if lowering the dose might be an option. ...Read more
How long should it take to stop having side efx of Zoloft (sertraline) after discontinuing. I have taken 100 mg for 5 days.
Best to work w/ Dr:
Discontinuation of these drugs is best done w/ a medical -guided taper but if you can not do that, watch for changes and read advice here (good diet idead - search for Omega): http://www. Steadyhealth. Com/Zoloft_cold_turkey_t93900.html
It can take up to a month, so be patient. It may be less - so be hopeful. Ask 1st about risks. Take care. Try Tx. ...Read more
I've been on 50mg Zoloft (sertraline) for a few months and would like to stop. Do I have to go down to 25mg or can I just stop it altogether right now?
Ask your physician:
Sally, it is never a good idea to stop psychiatric medications on your own.
You can have physical withdrawal symptoms in addition to mood changes and increased anxiety if medication changes are not done carefully.
Please ask your psychiatrist about this, and share with him/her WHY you would like to come off of the medication. ...Read more
Been taking Zoloft (sertraline) for a few months and piled on the pounds and my trousers don't fit unless elasticated so will I loose it if I stop the drug?
Zoloft (sertraline) weight gain: Review your weight gain with prescribing doctor to make sure there is no other explanation. If all points to Zoloft (sertraline), (sertraline) discuss switching to another med not likely to cause weight gain. Weight gain should slowly reverse when Zoloft (sertraline) is stopped. Be sure to eat healthy and exercise as best you can. Good you're questioning the weight gain. All the best. ...Read more
I take Zoloft (sertraline) 25mg they are making me feel worst after 3 months today I woke up out of my body not feeling myself what do I do? How do I stop this?
Work w/ your Dr: Tell the Dr about this ASAP and if they are not a psychiatrist - get a referral to a psychotheapist and/or psychiatrist. They can taper you off this safely (impt!!) and either try talk therapy alone or w/ another drug. Don't just quit! It can be risky - but call the Dr now! ...Read more